Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 84, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 12, 2004, 11:44 PM CDT for Johnson County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2004, 11:44 PM CDT (04:44 UTC)
- Expired
- May 13, 2004, 12:15 AM CDT
- In force
- 31 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Johnson County, NE
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
487
WUUS53 KOAX 130444
SVROAX
NEC097-130515-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA NE
1143 PM CDT WED MAY 12 2004
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JOHNSON COUNTY IN SOUTHEAST NEBRASKA
* UNTIL 1215 AM CDT
* AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 10 MILES WEST OF TECUMSEH TO ELK
CREEK...OR FROM 21 MILES EAST OF BEATRICE TO 31 MILES NORTHWEST OF
FALLS CITY...MOVING NORTHEAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TECUMSAH IMMEDIATELY
STERLING BY 1155 PM CDT
COOK BY MIDNIGHT
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS.
LAT...LON 4040 9642 4028 9628 4027 9607 4041 9605
4053 9610 4052 9631
$$
DEWALDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 10:55 PM CDT, 49 minutes earlier.
Area forecast discussion, May 12, 10:55 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1055 PM CDT WED MAY 12 2004 .DISCUSSION... UPDATED FORECAST TO ADD A FLOOD WATCH OVER SOUTHEAST NEBRASKA GENERALLY SOUTH OF A LINE FROM CRETE TO AUBURN. RADAR ESTIMATES 3 TO 4 INCHES OF RAIN HAS ALREADY FALLEN IN JEFFERSON COUNTY WITH ESTIMATES OF 1 TO 2 INCHES IN GAGE COUNTY. 00Z ETA CONTINUES TO DEVELOP MORE SHOWERS AND THUNDERSTORMS TONIGHT...SO OPTED TO PUT OUT THE FLOOD WATCH WITH MORE RAIN EXPECTED OVER AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINFALL. && .PREV DISCUSSION... 245 PM CDT WED MAY 12 2004 COLD FRONT MOVED ACROSS AREA AT A STEADY PACE THIS MORNING AND AT 18Z WAS LOCATED ACROSS THE EXTREME SOUTHEAST CORNER OF NEBRASKA BETWEEN KAFK AND KFNB. SURFACE TEMPERATURES HAVE REMAINED QUITE COOL BEHIND THE FRONT WITH 50S REPORTED AT 18Z. MODELS SIMILAR IN STALLING THE FRONT OUT ACROSS NORTHEAST KANSAS TONIGHT AND DEEPENING SURFACE LOW VICINITY OF SOUTHEAST COLORADO AS UPPER TROF BEGINS TO MOVE INTO THE PLAINS. OVERRUNNING PATTERN DEVELOPS NORTH OF THE FRONT TONIGHT AS 850-700 FLOW BACKS AHEAD OF THE UPPER SYSTEM WITH GOOD MOISTURE ADVECTION INDICATED. HAVE CONTINUED WITH LIKELY POPS ACROSS THE AREA FOR LATE TONIGHT INTO THURSDAY MORNING THEN DECREASING POPS THURSDAY NIGHT AS HIGH BUILDS SOUTH AND UPPER TROF SHIFTS TO THE EAST. TEMPERATURES EXPECTED TO CONTINUE TO BE A CHALLENGE INTO FRIDAY WITH EXTENT OF CLOUD COVER AND AMOUNT OF COOLING INITIAL PROBLEM THIS EVENING BEFORE CLOUDS THICKEN AGAIN LATER TONIGHT. HAVE GENERALLY TRENDED TOWARD A BLEND OF GFS AND ETA TEMPERATURES TONIGHT INTO FRIDAY. TEMPERATURES BY FRIDAY MORNING EXPECTED TO BE COLD ENOUGH FOR SOME POSSIBLE FROST IN THE AREA DEPENDING ON WINDS AND SKY COVER. INTRODUCED SOME SLIGHT POPS FOR PARTS OF THE NORTH FRIDAY NIGHT AND SATURDAY MORNING ASSOCIATED WITH MID LEVEL WARM ADVECTION BUT BEYOND THAT LITTLE CHANGED IN THE EXTENDED PERIOD. THROUGHOUT THE DAY. && WATCHES/WARNINGS/ADVISORIES... .NE...FLOOD WATCH UNTIL NOON THURSDAY FOR AREAS GENERALLY SOUTH OF A LINE FROM CRETE TO AUBURN. .IA...NONE. && KING/FOBERT
Hazardous weather outlook, May 12, 10:39 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1039 PM CDT WED MAY 12 2004 IAZ069-079-080-090-091-NEZ051>053-065>068-131100- CASS-DOUGLAS-FREMONT IA-LANCASTER-MILLS IA-MONTGOMERY IA-OTOE- PAGE IA-POTTAWATTAMIE IA-SARPY-SAUNDERS-SEWARD- 1039 PM CDT WED MAY 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...REST OF TONIGHT AND THURSDAY ISOLATED THUNDERSTORMS WILL BECOME MORE NUMEROUS AFTER MIDNIGHT. AN ISOLATED STORM MAY BRIEFLY REACH SEVERE LIMITS OVER SOUTHEAST NEBRASKA...WITH THE MAIN THREAT BEING LARGE HAIL. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY AFTERNOON...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND THEN AGAIN FROM SUNDAY NIGHT THROUGH TUESDAY. A CHANCE OF THUNDERSTORMS WILL ALSO EXIST ON WEDNESDAY. IT IS STILL TOO EARLY TO DETERMINE THE POTENTIAL STRENGTH OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS SOUTHEAST NEBRASKA. IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-050-131100- ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-HARRISON IA- KNOX-MADISON-MONONA IA-PIERCE-PLATTE-SHELBY IA-STANTON-THURSTON- WASHINGTON-WAYNE- 1039 PM CDT WED MAY 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND WESTERN IOWA. .DAY ONE...REST OF TONIGHT AND THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT...GENERALLY SOUTH OF A LINE FROM ONAWA IOWA TO DAVID CITY. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND THEN AGAIN FROM SUNDAY NIGHT THROUGH TUESDAY. A CHANCE OF THUNDERSTORMS WILL ALSO EXIST ON WEDNESDAY. IT IS STILL TOO EARLY TO DETERMINE THE POTENTIAL STRENGTH OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR THURSDAY. NEZ078-088>093-131100- GAGE-JEFFERSON-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-SALINE- 1039 PM CDT WED MAY 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EXTREME SOUTHEASTERN NEBRASKA. .DAY ONE...REST OF TONIGHT AND THURSDAY THUNDERSTORMS WILL BECOME MORE NUMEROUS OVERNIGHT. AN ISOLATED STORM MAY BRIEFLY REACH SEVERE LIMITS...WITH THE MAIN THREAT BEING LARGE HAIL. DUE TO RECENT HEAVY RAINS AND ADDITIONAL RAINFALL EXPECTED OVERNIGHT...FLOODING OF AREA CREEKS AND STREAMS IS POSSIBLE. THE HEAVY RAIN SHOULD GRADUALLY SUBSIDE BY THURSDAY AFTERNOON. A FLOOD WATCH IS IN EFFECT FOR FAR SOUTHEAST NEBRASKA UNTIL NOON THURSDAY. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY AFTERNOON...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND THEN AGAIN FROM SUNDAY NIGHT THROUGH TUESDAY. A CHANCE OF THUNDERSTORMS WILL ALSO EXIST ON WEDNESDAY. IT IS STILL TOO EARLY TO DETERMINE THE POTENTIAL STRENGTH OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT ACROSS SOUTHEAST NEBRASKA. KING/GRIFFIS
In the hours before
Local storm report, May 12, 8:24 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
824 PM CDT WED MAY 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL FAIRBURY 40.14N 97.18W
05/12/2004 0.75 INCH JEFFERSON NE EMERGENCY MNGR
&&
DEWALDLocal storm report, May 12, 8:48 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
848 PM CDT WED MAY 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 3 W HALLAM 40.54N 96.84W
05/12/2004 0.75 INCH LANCASTER NE PUBLIC
&&
DEWALDLocal storm report, May 12, 9:04 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
904 PM CDT WED MAY 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL 5 S WAVERLY 40.84N 96.53W
05/12/2004 0.75 INCH LANCASTER NE PUBLIC
&&
KINGLocal storm report, May 12, 9:55 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
955 PM CDT WED MAY 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 8 S FAIRBURY 40.03N 97.18W
05/12/2004 0.75 INCH JEFFERSON NE PUBLIC
&&
DEWALDLocal storm report, May 12, 10:08 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
1008 PM CDT WED MAY 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 5 N BEATRICE 40.34N 96.75W
05/12/2004 0.25 INCH GAGE NE TRAINED SPOTTER
&&
DEWALDLocal storm report, May 12, 10:34 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE OMAHA NE
1034 PM CDT WED MAY 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 5 N BEATRICE 40.34N 96.75W
05/12/2004 0.75 INCH GAGE NE TRAINED SPOTTER
&&
DEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:57 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 48 min |
| May 12, 8:34 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 41 min |
| May 12, 9:23 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 37 min |
| May 12, 9:57 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 33 min |
| May 12, 10:54 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.